MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE BRIGADE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE BRIGADE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6951238
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024 a patient underwent an anterior lumbar interbody fusion procedure with posterior fixation.On an unknown date it was found that the patient developed a post-operative infection.No revision procedure was conducted.No additional information was provided.
 
Additional Manufacturer Narrative
No device was returned to nuvasive for evaluation as the device remains in-situ.Further, operative notes from the procedure were not provided for review of usage/technique.Additionally, no information was received from the reporting facility whether proper sterilization technique had been followed and if sterilized sets were properly sterilized and achieved a successful chemical indication of sterility prior to the case.Information obtained identified the bacterial strain in the infection as morganella morganii, a bacterial species common in the human gastrointestinal microbiome.Based on the information obtained, a root cause was unable to be determined; however, any insult to the patient's gastrointestinal tract during initial access for the anterior portion of the case may have introduced this bacterial strain into the surgical field.Labeling review: "potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection" "pre-operative warnings.Care should be used in the handling and storage of the brigade implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions and use aseptic technique when removing the brigade implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the brigade implants if there is any evidence of damage.Refer to cleaning and sterilization instructions below for all non-sterile parts." "packaging.Packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive.The instruments and implants of the system may be supplied as either sterile or non-sterile.All implants provided non-sterile are single use and should be sterilized per instructions provided below.Instruments provided non-sterile can be single-use or reusable.Discard single-use instruments after use.Reusable instruments should be reprocessed using instructions provided below." "cleaning and decontamination.All non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #(b)(4) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible, contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments." "sterilization.All non-sterile instruments and implants are sterilizable by steam autoclave using standard hospital practices, in addition to nuvasive¿s validated parameters.In a properly functioning and calibrated steam sterilizer, effective sterilization may be achieved using the parameters prescribed in the nuvasive cleaning and sterilization instructions (doc #(b)(4)).".

Brand Name
NUVASIVE BRIGADE SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20252722
Report Number2031966-2024-00243
Device Sequence Number8912696
Product Code MAX
UDI-Device Identifier00887517400062
UDI-Public887517400062
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6951238
Device Lot NumberPT5393
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASSOCIATED POSTERIOR FIXATION (PN UNK)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown